I have a weird spot on my skin that has come and gone twice in the past 2-3 years. The has come back both times on my left thigh and it seems to randomly disappear. Please have look at the following link for a picture of what I'm talking about: http://tinypic.com/r/2laaafn/6
Any help in identifying / treating this would be greatly appreciated. Thanks in advance.
Such a rash which appears and disappears is hives. The most likely triggers for acute urticaria (hives) are allergies, allergies to medicines,Viral infections, , dental and sinus infections, fungal infections, blood transfusions and vaccines. But sometimes hives may be idiopathic.
The standard treatment of hives is oral antihistaminics and topical steroids. Oral antihistaminics relieve itching and you can get them over the counter but some of them may cause drowsiness, hence it should be taken under a medical guidance. Topical steroids and oral steroids are available by prescription from a dermatologist.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.